MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013470-150
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.It was reported that the balloon was inflated to 16 atmospheres.The rated burst pressure (rbp) for this device as indicated on the product label is 14 atmospheres.The armada 18 instruction for use states: inflation in excess of the rbp may cause the balloon to rupture.In this case, it could not be determined if inflating the balloon above the rbp caused the rupture.The investigation determined that the reported balloon rupture appears to be related to circumstances of the procedure.It is likely that the rupture occurred due to interaction with the lesion site.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral to tibial artery with moderate calcification.A 6.0 x 150 mm armada 18 percutaneous transluminal angioplasty (pta) balloon catheter was advanced with no resistance; however, the balloon ruptured on the first inflation to 16 atmospheres.The procedure was successfully completed with an additional unspecified balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8191844
Report Number2024168-2018-10014
Device Sequence Number2026654
Product Code LIT
UDI-Device Identifier08717648208447
UDI-Public08717648208447
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1013470-150
Device Lot Number7021041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight59